Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 150, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 2, 2021, 7:25 PM CDT for San Saba County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 7:25 PM CDT (00:25 UTC)
- Expired
- Jun 2, 2021, 8:15 PM CDT
- In force
- 50 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 114 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
070
WUUS54 KSJT 030025
SVRSJT
TXC411-030115-
/O.NEW.KSJT.SV.W.0150.210603T0025Z-210603T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
725 PM CDT Wed Jun 2 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southeastern San Saba County in west central Texas...
* Until 815 PM CDT.
* At 725 PM CDT, a severe thunderstorm was located over Cherokee,
moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Chappel around 745 PM CDT.
Bend around 755 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3092 9878 3111 9872 3113 9855 3109 9852
3112 9849 3111 9846 3109 9847 3108 9846
3106 9849 3103 9844 3101 9846 3099 9844
3096 9845 3095 9841 3093 9842
TIME...MOT...LOC 0025Z 262DEG 18KT 3100 9868
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
293
WWUS54 KSJT 030040
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
740 PM CDT Wed Jun 2 2021
TXC411-030115-
/O.CON.KSJT.SV.W.0150.000000T0000Z-210603T0115Z/
San Saba TX-
740 PM CDT Wed Jun 2 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN SAN SABA COUNTY...
At 738 PM CDT, a severe thunderstorm was located 5 miles southeast
of Cherokee, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern San Saba County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3092 9878 3111 9872 3113 9855 3109 9852
3112 9849 3111 9846 3109 9847 3108 9846
3106 9849 3103 9844 3101 9846 3099 9844
3096 9845 3095 9841 3093 9842
TIME...MOT...LOC 0038Z 285DEG 20KT 3095 9862
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:15 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 2, 6:15 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 615 PM CDT Wed Jun 2 2021 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 237 PM CDT Wed Jun 2 2021 An upper trough remains over Texas, and little change in the pattern is expected through Thursday. The outflow boundary (from the MCS this morning over the Big Country) has stalled across the central part of our area, and at mid-afternoon extended from Sterling City to San Angelo to San Saba. Thunderstorms have developed along/just north of this boundary in Sterling County and just east of San Saba County. MLCAPE values in excess of 2000 J/kg and modest shear are supportive of some strong to severe storms. Expect additional scattered storm development through the afternoon. A recently issued Severe Thunderstorm Watch is in effect for most of the central and southern parts of our area until 9 PM CDT. With a moist environment, heavy rainfall and localized flooding are possible where the storms occur. Indications from some of the hi-res models are for a complex of showers and thunderstorms to evolve over West Texas, and to move east/southeast across our area after 11 PM and through the overnight hours. The area most likely to be affected is south of I-20 across our central and southern counties. Strong, gusty winds will be possible along the leading edge of the overnight thunderstorm complex, along with marginally severe hail. Heavy rain accompanying the convection could cause some flooding, especially in areas which have received heavy rainfall during the past several days. On Thursday, scattered showers and thunderstorms will be possible, especially during the afternoon and evening. Lows tonight will be in the lower to mid 60s, with highs on Thursday in the upper 70s to lower 80s. && .LONG TERM... (Thursday night through next Wednesday) Issued at 237 PM CDT Wed Jun 2 2021 Friday into the weekend, a weak upper low is progged to develop over the southern part of our area into central Texas. With low-level moisture remaining over the area, will have a continuation of partly to mostly cloudy skies, and a possibility for mainly afternoon and evening showers and thunderstorms. The higher rain chances look to be in the southeastern part of our area. Little change in temperatures is indicated with highs expected to be in the upper 70s to lower 80s again Friday and Saturday. On Sunday, the low is progged to open into a trough, with the trough axis shifting over East Texas. May also have a disturbance move over our area Sunday night in northwest flow aloft. Isolated to scattered showers and thunderstorms will be possible, for mainly the eastern half of our area Sunday and Monday. A slow warming trend will begin early next week and continue during the week. An upper ridge is progged to be over New Mexico and Colorado, with north-northwest flow aloft over our area. && .AVIATION... (00Z TAFS) Issued at 612 PM CDT Wed Jun 2 2021 Cluster of storms continues to push away from the KSJT terminal early this evening and across the KBBD location. Otherwise, storms will mainly miss the other terminals for a few hours. High res models continue the idea of another round of storms moving in from the west after midnight for most locations and will keep a mention in the forecast for now. Away from the storms, light south to southeast winds will prevail with generally VFR conditions. && .PRELIMINARY POINT TEMPS/POPS... Abilene 61 79 62 80 / 50 40 20 30 San Angelo 62 81 62 82 / 60 40 20 30 Junction 63 80 63 80 / 50 70 30 60 Brownwood 62 78 62 80 / 40 60 20 50 Sweetwater 61 79 62 80 / 50 30 10 20 Ozona 63 79 63 80 / 60 50 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...19 LONG TERM....19 AVIATION...07
Hazardous weather outlook, Jun 2, 2:36 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 236 PM CDT Wed Jun 2 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-031945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 236 PM CDT Wed Jun 2 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible this afternoon and tonight across the area south of Interstate 20, across central and southern parts of West Central Texas. The main hazards are large hail, damaging winds and dangerous lightning. Heavy rainfall could cause localized flooding, especially in areas which have received heavy rain during the past several days. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms will be possible each day, mainly during the afternoon and evening hours. The higher chances for thunderstorms will be in southeastern parts of West Central Texas. The main hazards will be dangerous lightning and heavy rainfall, which may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Jun 2, 5:22 PM CDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service San Angelo TX 522 PM CDT Wed Jun 2 2021 TXZ072-077-022300- Schleicher TX-Tom Green TX- 522 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SCHLEICHER AND SOUTHEASTERN TOM GREEN COUNTIES UNTIL 600 PM CDT... At 522 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Wall to Knickerbocker. Movement was southeast at 15 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Christoval, Knickerbocker and Wall. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for west central Texas. LAT...LON 3123 10011 3103 10063 3126 10069 3141 10030 TIME...MOT...LOC 2222Z 334DEG 10KT 3139 10026 3125 10061 JW
Special weather statement, Jun 2, 5:38 PM CDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service San Angelo TX 538 PM CDT Wed Jun 2 2021 TXZ049-022330- Fisher TX- 538 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FISHER COUNTY UNTIL 630 PM CDT... At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near Longworth, moving east at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Longworth and Busby. LAT...LON 3254 10042 3266 10042 3267 10016 3253 10016 TIME...MOT...LOC 2238Z 271DEG 10KT 3261 10035 JW
Special weather statement, Jun 2, 5:54 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
554 PM CDT Wed Jun 2 2021
TXZ073-022345-
Concho TX-
554 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONCHO COUNTY UNTIL 645
PM CDT...
At 554 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eden, moving southeast at 15 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Eden, The Intersection Of Us-
87 And Ranch Road 2134 and The Intersection Of Us-
83 And Ranch Road 765.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
LAT...LON 3130 10000 3144 9987 3132 9960 3127 9960
3110 9977
TIME...MOT...LOC 2254Z 302DEG 16KT 3129 9986
JWSpecial weather statement, Jun 2, 5:56 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service San Angelo TX
556 PM CDT Wed Jun 2 2021
TXZ072-073-077-022345-
Schleicher TX-Tom Green TX-Concho TX-
556 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCHLEICHER...
SOUTHEASTERN TOM GREEN AND SOUTHWESTERN CONCHO COUNTIES UNTIL 645 PM
CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Vancourt, moving southeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Vancourt.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
LAT...LON 3097 10018 3120 10033 3137 10015 3122 9991
3109 10005 3109 10011 3103 10012
TIME...MOT...LOC 2256Z 318DEG 15KT 3123 10020
JWLocal storm report, Jun 2, 6:04 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
604 PM CDT WED JUN 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST 1 SSW WALL 31.36N 100.31W
06/02/2021 M66 MPH TOM GREEN TX PUBLIC
WEST TEXAS MESONET SITE NEAR WALL REPORTED A
66 MPH WIND GUST.
&&Special weather statement, Jun 2, 7:05 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service San Angelo TX
705 PM CDT Wed Jun 2 2021
TXZ154-155-168-170-030045-
Mason TX-Menard TX-McCulloch TX-San Saba TX-
705 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCCULLOCH...SOUTHEASTERN
MENARD...NORTHERN MASON AND SOUTHWESTERN SAN SABA COUNTIES UNTIL 745
PM CDT...
At 703 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms from near Hext to south of Brady, moving east at 35
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Brady, Mason, Art, Brady Lake, Pontotoc, Fredonia, Sloan, Camp San
Saba, Streeter, Camp Air, Long Mountain, Calf Creek, Grit, Katemcy,
Hext, Voca, Koockville, The Intersection Of Us-
190 And Ranch Road 1311, The Intersection Of Highway 29 And Ranch
Road 1222 and Us-190 Near The Menard-Mcculloch County Line.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.
LAT...LON 3092 9893 3092 9896 3072 9897 3078 9968
3116 9956 3120 9888
TIME...MOT...LOC 0003Z 267DEG 65KT 3091 9948The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:05 PM CDT | Special Weather Statement | SJT | McCulloch | 40 min |
| Jun 2, 7:09 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason | 3 hr |
| Jun 2, 7:28 PM CDT | Flash Flood Warning | SJT | McCulloch | 2 hr |
| Jun 2, 7:45 PM CDT | Special Weather Statement | SJT | Mason | 45 min |
| Jun 3, 1:01 AM CDT | Special Weather Statement | SJT | Irion, Sterling | 59 min |
| Jun 3, 1:40 AM CDT | Areal Flood Advisory | SJT | Irion, Sterling, Tom Green | 110 min |
| Jun 3, 2:17 AM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 118 min |
| Jun 3, 3:10 AM CDT | Special Weather Statement | SJT | Crockett | 65 min |
| Jun 3, 3:33 AM CDT | Areal Flood Advisory | SJT | Tom Green | 117 min |
| Jun 3, 3:39 AM CDT | Areal Flood Advisory | SJT | Irion | 111 min |
| Jun 3, 4:14 AM CDT | Special Weather Statement | SJT | Crockett, Schleicher, Sutton | 61 min |
| Jun 3, 4:18 AM CDT | Areal Flood Advisory | SJT | Crockett | 117 min |
| Jun 3, 4:25 AM CDT | Areal Flood Advisory | SJT | Crockett | 2 hr |
| Jun 3, 4:32 AM CDT | Areal Flood Advisory | SJT | Schleicher | 3 hr |
| Jun 3, 5:09 AM CDT | Special Weather Statement | SJT | Menard | 66 min |
| Jun 3, 5:13 AM CDT | Areal Flood Advisory | SJT | Sutton | 2 hr |
| Jun 3, 5:19 AM CDT | Areal Flood Advisory | SJT | Menard | 116 min |
| Jun 3, 5:24 AM CDT | Special Weather Statement | SJT | Sutton | 51 min |
| Jun 3, 5:30 AM CDT | Special Weather Statement | SJT | Kimble | 60 min |
| Jun 3, 5:58 AM CDT | Areal Flood Advisory | SJT | Kimble | 2 hr |
| Jun 3, 6:38 AM CDT | Areal Flood Advisory | SJT | Mason | 112 min |
| Jun 3, 3:09 PM CDT | River Flood Warning | SJT | Fisher | 5 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.